Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 6, 2009, 5:57 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 5:57 PM EDT (21:57 UTC)
- Expired
- May 6, 2009, 6:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:21 PM EDT | HAIL 0.75 | Arcadia, NC | PUBLIC REPORTED PENNY SIZED HAIL NEAR ARCADIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:16 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 062157
TORRAH
NCC057-067-062245-
/O.NEW.KRAH.TO.W.0020.090506T2157Z-090506T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 13 MILES SOUTHWEST OF CLEMMONS...OR OVER MOCKSVILLE...
MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
WELCOME AND ARCADIA AROUND 620 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3584 8048 3583 8046 3585 8041 3584 8040
3586 8039 3589 8041 3590 8037 3594 8037
3599 8042 3603 8044 3608 8004 3574 8006
3574 8045 3582 8049
TIME...MOT...LOC 2158Z 257DEG 32KT 3586 8051
$$
VINCENT4 follow-up statements
000
WWUS52 KRAH 062207
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT WED MAY 6 2009
NCC057-067-062245-
/O.CON.KRAH.TO.W.0020.000000T0000Z-090506T2245Z/
DAVIDSON NC-FORSYTH NC-
607 PM EDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN
FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF
ARCADIA...OR 6 MILES EAST OF MOCKSVILLE...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3579 8006 3579 8044 3583 8046 3585 8041
3584 8040 3586 8039 3589 8041 3590 8037
3594 8037 3599 8042 3603 8044 3608 8004
TIME...MOT...LOC 2207Z 254DEG 33KT 3589 8043
$$
VINCENT000
WWUS52 KRAH 062216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT WED MAY 6 2009
NCC057-067-062245-
/O.CON.KRAH.TO.W.0020.000000T0000Z-090506T2245Z/
DAVIDSON NC-FORSYTH NC-
616 PM EDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN
FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ARCADIA...OR 8
MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
THOMASVILLE BY 635 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3579 8006 3579 8044 3583 8046 3585 8041
3584 8040 3586 8039 3589 8041 3590 8037
3594 8037 3599 8042 3603 8044 3608 8004
TIME...MOT...LOC 2216Z 255DEG 36KT 3592 8031
$$
VINCENT000
WWUS52 KRAH 062223
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT WED MAY 6 2009
NCC057-067-062245-
/O.CON.KRAH.TO.W.0020.000000T0000Z-090506T2245Z/
DAVIDSON NC-FORSYTH NC-
623 PM EDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN
FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MIDWAY...OR 9
MILES SOUTH OF WINSTON-SALEM...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3589 8005 3589 8023 3589 8033 3589 8041
3590 8037 3594 8037 3599 8042 3603 8044
3608 8004
TIME...MOT...LOC 2223Z 252DEG 36KT 3597 8025
$$
VINCENT000
WWUS52 KRAH 062240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED MAY 6 2009
NCC057-067-062249-
/O.EXP.KRAH.TO.W.0020.000000T0000Z-090506T2245Z/
DAVIDSON NC-FORSYTH NC-
640 PM EDT WED MAY 6 2009
...THE TORNADO WARNING FOR SOUTHERN FORSYTH AND NORTHERN DAVIDSON
COUNTIES EXPIRES AT 645 PM EDT...
ROTATION HAS WEAKENED IN THIS STORM...AND THE TORNADO WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER...THIS STORM IS STILL CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND A SEVERE
THUNDERSTORM WARNING FOR EASTERN FORSYTH AND GUILDFORD COUNTIES IS
IN EFFECT UNTIL 730 PM.
IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3589 8005 3589 8023 3589 8033 3589 8041
3590 8037 3594 8037 3599 8042 3603 8044
3608 8004
TIME...MOT...LOC 2239Z 252DEG 36KT 3602 8006
$$
VINCENTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 6, 3:40 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 6, 3:40 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT WED MAY 6 2009 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING CAUSE SEVERAL ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM WEDNESDAY... AIR MASS HAS BECOME MODERATELY UNSTABLE AS HEATING OF MOIST AIR MASS HAS RESULTED IN SURFACE LIFTED INDICES IN THE MINUS 4 THROUGH MINUS 6 OVER ALL BUT THE EXTREME NW PIEDMONT. SURFACE BOUNDARY HAS LIFTED NORTH OF THE TRIAD AS DEWPOINTS THERE HAVE JUMPED INTO THE MID 60S AND WINDS VEERED TO A SLY DIRECTION. APPROACH OF MCV CURRENTLY OVER NORTHERN GA WILL INCREASE THE MID LEVEL BULK SHEAR BY 20-21Z ACROSS THE REGION. CURRENT RANDOM NATURE OF CELLS SHOULD BECOME BETTER ORGANIZED SHORTLY OVER THE WESTERN AND SOUTHERN PIEDMONT WITH APPROACH OF MCV. TORNADIC THREAT APPEARS TO BE GREATEST NORTH OF HIGHWAY 64...MORE SO NEAR THE VA BORDER AND IN THE VICINITY OF THE TRIAD. NEAR TERM MODELS HAVING A DIFFICULT TIME CONCERNING PLACEMENT/TIMING OF OTHER MCV APPROACHING FROM THE WEST-SW. MODELS TOO FAR NORTH WITH ACTIVITY NOW OCCURRING ACROSS THE DEEP SOUTH. STILL...APPEARS THAT LOW LEVEL CONFLUENCE WILL INCREASE AFTER 00Z. MID LEVEL LAPSE RATES NOT IMPRESSIVE BUT OVERNIGHT SURFACE BASED CAPES PROGGED TO REMAIN BETWEEN 500-1000J/KG OVER THE PIEDMONT. MAY SEE 0-3KM BULK SHEAR RECOVER AFTER 06Z TO 35-40KTS. THUS...MAY SEE CONVECTION WANE/WEAKEN AFTER 00Z...THEN REDEVELOPMENT LATE TONIGHT/AFTER MIDNIGHT IN THE WEST AND PROGRESS EAST DURING THE OVERNIGHT. SINCE SOME PARAMETERS FAVOR SEVERE AND OTHERS RATHER WEAK...NOT ANTICIPATING A WIDESPREAD SEVERE EVENT BUT CANNOT RULE OUT A SEVERE STORM OR TWO ACROSS THE REGION AFTER 06Z. && .SHORT TERM /THURSDAY/... AS OF 310 PM WEDNESDAY... EXPECT ONGOING CONVECTION EAST OF HIGHWAY 1 TO EXIT REGION AFTER 15Z. APPEARS THAT AIR MASS WILL BE ABLE TO RECOVER AND SUPPORT SCATTERED STRONG CONVECTION AFTER 19Z OVER ALL BUT THE FAR NW. EXPECT CLOUDS EARLY THU TO SCATTERED OUT BY LATE MORNING...ENABLING TEMPS TO SOAR TO NEAR 80/LOWER 80S BY EARLY AFTERNOON. WHILE LOW LEVEL AIRMASS WILL BE QUITE UNSTABLE...WIND FIELD ALOFT AND MID LEVEL LAPSE RATES SUGGEST THAT SEVERE STORMS SHOULD BE FEW IN NUMBER AND CONSISTENT OF LARGE HAIL AND DAMAGING WIND GUSTS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AS OF 340 PM WEDNESDAY... A SURFACE BOUNDARY MOVING EAST THROUGH CENTRAL NORTH CAROLINA THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL TAKE THE CHANCE FOR RAIN WITH IT. LOWS THURSDAY NIGHT WILL BE IN THE LOW TO MID 60S. HIGHS FRIDAY WILL BE IN THE 80S. THE BREAK IN THE RAIN WILL BE SHORT LIVED AS UNSETTLED WEATHER WILL TAKE OVER IN RESPONSE TO A SERIES OF SURFACE WAVES IN CONJUNCTION WITH UPPER LEVEL DISTURBANCES MOVING THROUGH WESTERLY FLOW ALOFT FRIDAY NIGHT THROUGH MONDAY NIGHT. PWAT VALUES THROUGH THIS PERIOD WILL BE IN EXCESS OF ONE INCH. LOWS FRIDAY AND SATURDAY NIGHT WILL BE IN THE 60S... COOLING TO THE 50S FOR THE FIRST OF NEXT WEEK. HIGHS SATURDAY IN THE 80S WILL DROP TO THE 70S BY MONDAY. HIGH PRESSURE WILL BUILD OVER CENTRAL NORTH CAROLINA FROM THE NORTHWEST TUESDAY INTO WEDNESDAY. HIGHS TUESDAY AND WEDNESDAY WILL BE IN THE 70S. LOWS TUESDAY NIGHT WILL BE IN THE 50S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 1158 AM WEDNESDAY... AREA OF LIFR/IFR CEILINGS AND VISIBILITY NORTH OF A STALLED SURFACE BOUNDARY WILL SLOWLY LIFT/IMPROVE AS INSOLATION HEATS AIRMASS. ELSEWHERE...MVFR/VFR CEILINGS EXPECTED THROUGH 02Z WITH BASES VARYING BETWEEN 2500-4000FT. AFTERNOON HEATING WILL INITIALLY TRIGGER SCATTERED SHOWERS AND STORMS...MAINLY OVER THE SOUTHERN AND EASTERN COUNTIES WHERE HEATING HAS BEEN OCCURRING SINCE 10 AM. SHOWERS AND STORMS EXPECTED TO BECOME MORE NUMEROUS AFTER 21Z. MAY SEE CONVECTION WANE A BIT BY 00Z BUT EXPECTED TO REINVIGORATE AFTER 03Z AS SIGNIFICANT UPPER LEVEL DISTURBANCE CROSSES NEAR OUR AREA. CLOUD BASES EXPECTED TO VARY WIDELY ACROSS REGION AFTER 00Z WITH BASES AT OR ABOVE 3000FT IN THE SE AROUND KFAY AND KRWI TO NEAR OR BELOW 1000FT AT KINT AND KGSO. SCATTERED SHOWERS AND THUNDERSTORMS MAY BE ONGOING ACROSS THE REGION THURSDAY MORNING. CONVECTION EXPECTED DIMINISH BY LATE MORNING BUT REDEVELOPMENT OVER THE SANDHILLS AND COASTAL PLAIN AS AIRMASS BECOMES UNSTABLE DUE TO HEATING. TRANQUIL WEATHER EXPECTED THURSDAY NIGHT AND FRIDAY MORNING WITH POCKETS OF MVFR FOG ANTICIPATED. UNSETTLED WEATHER EXPECTED FRIDAY NIGHT THROUGH MONDAY AS A COLD FRONT APPROACHES THEN STALLS IN OUR VICINITY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...CBL LONG TERM...RHJ AVIATION...WSS
Hazardous weather outlook, May 6, 2:22 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 222 PM EDT WED MAY 6 2009 NCZ078-085-086-088-089-070930- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 222 PM EDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE MOIST UNSTABLE AIR THAT COVERS CENTRAL NORTH CAROLINA. THE WIND FIELD ALOFT IS SUCH THAT ISOLATED SEVERE STORMS ARE EXPECTED. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. AN ISOLATED TORNADO MAY ALSO OCCUR. THE THREAT AREA THIS AFTERNOON APPEARS TO BE HIGHEST OVER THE SOUTHERN AND EASTERN COUNTIES. ANOTHER ROUND OF SEVERE STORMS MAY OCCUR LATE TONIGHT AND DURING THE OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE CROSSES NEAR OUR REGION. AT THIS TIME...APPEARS THAT THE SEVERE WEATHER THREAT WILL BE GREATEST WEST AND NORTH OF RALEIGH INCLUDING THE TRIAD REGION. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE THREAT APPEARS TO BE GREATEST BETWEEN 9 PM AND 6 AM. RESIDENTS ACROSS CENTRAL NORTH CAROLINA ARE ADVISED TO MAINTAIN AWARENESS OF LOCAL WEATHER CONDITIONS AND POSSIBLE WATCHES AND OR WARNING THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS SCATTERED STRONG TO SEVERE STORMS IMPACT THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE STORMS COULD DEVELOP THURSDAY AFTERNOON AS SURFACE TROUGH MOVES EAST THROUGH THE COASTAL PLAIN. THE GREATEST SEVERE THREAT WILL EXTEND ALONG AND EAST OF INTERSTATE 95. DAMAGING DOWNBURST WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH 12 MIDNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ007>011-021>028-038>043-073>077-083-084-070930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 222 PM EDT WED MAY 6 2009 ...TORNADO WATCH 256 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE MOIST UNSTABLE AIR THAT COVERS CENTRAL NORTH CAROLINA. THE WIND FIELD ALOFT IS SUCH THAT A FEW SEVERE STORMS ARE EXPECTED. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. AN ISOLATED TORNADO MAY ALSO OCCUR. THE THREAT AREA THIS AFTERNOON APPEARS TO BE HIGHEST OVER THE SOUTHERN AND EASTERN COUNTIES. ANOTHER ROUND OF SEVERE STORMS MAY OCCUR LATE TONIGHT AND DURING THE OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE CROSSES NEAR OUR REGION. AT THIS TIME...APPEARS THAT THE SEVERE WEATHER THREAT WILL BE GREATEST WEST AND NORTH OF RALEIGH INCLUDING THE TRIAD REGION. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE THREAT APPEARS TO BE GREATEST BETWEEN 9 PM AND 6 AM. RESIDENTS ACROSS CENTRAL NORTH CAROLINA ARE ADVISED TO MAINTAIN AWARENESS OF LOCAL WEATHER CONDITIONS AND POSSIBLE WATCHES AND OR WARNING THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS SCATTERED STRONG TO SEVERE STORMS IMPACT THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE STORMS COULD DEVELOP THURSDAY AFTERNOON AS SURFACE TROUGH MOVES EAST THROUGH THE COASTAL PLAIN. THE GREATEST SEVERE THREAT WILL EXTEND ALONG AND EAST OF INTERSTATE 95. DAMAGING DOWNBURST WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Special weather statement, May 6, 4:19 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 419 PM EDT WED MAY 6 2009 NCZ088-089-062045- CUMBERLAND-SAMPSON- 419 PM EDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL MOVE NORTH ACROSS WESTERN SAMPSON AND EXTREME SOUTHEAST CUMBERLAND COUNTIES THROUGH 445 PM EDT... AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ROSEBORO...OR ABOUT 15 MILES NORTH OF ELIZABETHTOWN... MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEBORO... SALEMBURG...AND AREAS ALONG ROUTE 242 IN EXTREME SOUTHEAST CUMBERLAND COUNTY AND WESTERN SAMPSON COUNTY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Local storm report, May 6, 4:25 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL PRINCETON 35.47N 78.16W
05/06/2009 E1.00 INCH JOHNSTON NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED QUARTER SIZE HAIL AT HWY 70 AND
BRASWELL RD
&&
SMITHSpecial weather statement, May 6, 4:26 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 426 PM EDT WED MAY 6 2009 NCZ009-010-062100- VANCE-WARREN- 426 PM EDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND VANCE COUNTIES THROUGH 500 PM EDT... AT 426 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AFTON...OR ABOUT 8 MILES EAST OF HENDERSON...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DREWRY...WARRENTON... NORLINA...WISE...AND...MACON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Local storm report, May 6, 4:28 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 3 NNE PINETOPS 35.84N 77.62W
05/06/2009 EDGECOMBE NC COUNTY OFFICIAL
EDGECOMBE COUNTY 911 REPORTED TREES AND POWER LINES DOWN
NEAR NC 1202, SOUTHWEST OF TARBORO.
&&
TDHSpecial weather statement, May 6, 5:07 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 507 PM EDT WED MAY 6 2009 NCZ038-039-062130- DAVIDSON-RANDOLPH- 507 PM EDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL MOVE NORTHEAST ACROSS DAVIDSON AND RANDOLPH COUNTIES THROUGH 530 PM EDT... AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GORDONTOWN...OR ABOUT 11 MILES SOUTHEAST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH. LOCATIONS NEAR HIGHWAY 64 AND HIGHWAY 311 IN WESTERN RANDOLPH COUNTY WILL BE AFFECTED BY THIS STORM. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Special weather statement, May 6, 5:43 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 543 PM EDT WED MAY 6 2009 NCZ021-038-062230- DAVIDSON-FORSYTH- 543 PM EDT WED MAY 6 2009 ...SEVERE THUNDERSTORM MAY APPROACH DAVIDSON AND FORSYTH COUNTIES FROM THE SOUTHWEST BY 615 PM... AT 539 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF CLEMMONS...OR ABOUT 10 MILES SOUTHWEST OF MOCKSVILLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT MAY EVENTUALLY BE AFFECTED BY THIS STORM INCLUDE...CLEMMONS...ARCADIA...MIDWAY...AND WINSTON-SALEM. A TORNADO WARNING FOR DAVIE AND IREDELL COUNTIES IS CURRENTLY IN EFFECT FOR THIS STORM. IF STRONG ROTATION IN THIS STORM CONTINUES THROUGH 600 PM...A TORNADO WARNING MAY BE NEEDED FOR DAVIDSON AND FORSYTH COUNTIES. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 51 min |
| May 6, 4:10 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| May 6, 4:12 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 48 min |
| May 6, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 39 min |
| May 6, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 50 min |
| May 6, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 49 min |
| May 6, 6:13 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 34 min |
| May 6, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 24 min |
| May 6, 6:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 27 min |
| May 6, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 51 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.